Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Dec 6, 2021, 3:14 PM EST for Quitman County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 3:14 PM EST (20:14 UTC)
- Expired
- Dec 6, 2021, 4:00 PM EST
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Quitman County, GA
The radar
The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304
WWUS82 KTAE 062014
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
314 PM EST Mon Dec 6 2021
GAZ120-122-124-062100-
Quitman GA-Randolph GA-Terrell GA-
314 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of northern Randolph,
Quitman and northern Terrell Counties through 400 PM EST...
At 313 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumpkin to near White Oak. Movement was
east at 40 mph.
HAZARD...Winds near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown, Cuthbert, Parrott, Springvale Station, Wire Bridge,
Bonapartes Retreat, Peterson Hill, White House, Crossroads, Oakville,
Chambliss, Olivers Mill, Hatcher, Morris, Brooksville, Benevolence,
Springvale and Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8495 3197 8496 3194 8496 3192 8491
3193 8480 3192 8469 3193 8468 3192 8446
3194 8444 3196 8444 3188 8436 3187 8432
3175 8490 3175 8496 3178 8496 3177 8507
3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 2013Z 286DEG 34KT 3211 8477 3188 8537
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 11:12 AM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 6, 11:12 AM EST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1112 AM EST Mon Dec 6 2021 .NEAR TERM [Through Tonight]... The Storm Prediction Center has expanded the Day 1 Marginal Risk of severe weather to cover more of the Wiregrass Region in Southeast Alabama. A cold front is currently moving south pas the I-59 corridor, accompanied by a fairly solid line of gusty thunderstorms. The line of thunderstorms will continue south with the cold front this afternoon, reaching Coffee County sometime around 3-5 pm CT. Once the line moves south of a Dothan-to-Albany line, it will encounter warmer air aloft and an increasingly stable air mass. Therefore, the line of thunderstorms will weaken as it move south through the Panhandle and the rest of SW GA this evening. The front will eventually turn up stationary over the northeast Gulf this evening, most likely extending from near Keaton Beach out past C-Tower. Otherwise, a large area of sea fog is currently lifting along the West Coast of Florida, west of Clearwater and Tarpon Springs. In the southerly flow preceding the cold front, this area of fog will lift north of the Suwanee River early this evening, bringing the potential for dense fog to Dixie, Taylor, Lafayette and possibly Madison Counties. For locations with the frontal passage late tonight, it will disrupt the fog. However, Dixie County may never get the frontal passage, so the fog will continue well into Tuesday morning. && .AVIATION... [Through 18Z Tuesday] A cold front will pass the DHN terminal late this afternoon, continuing past ABY, ECP, TLH and possibly VLD this evening. A weakening line of convection will accompany the front, possibly bringing thunder to DHN but then weakening to showers for the remaining terminals. A northerly wind shift will follow the line of convection. MVFR or possibly IFR ceilings will follow the front overnight. Otherwise, fog will spread up the West Coast of Florida this afternoon and spread up the Suwanee Valley this evening. May need to watch this for later this evening at VLD. && .MARINE... A large area of sea fog is currently spreading north along the Sun Coast, west of Clearwater and Tarpon Springs. This area of fog is expected to spread north of the mouth of the Suwanee River this evening, bringing low visibility tonight and Tuesday morning over the eastern half of Apalachee Bay. From CWF synopsis...A cold front will enter the northeast Gulf this evening, then turn up stationary late tonight just south of Apalachicola. More fog is expected tonight over Apalachee Bay in advance of the front. The front will lift back north on Tuesday, with southerly breezes returning over the northeast Gulf. The front will again push south into the Gulf on Wednesday, but then retreat back north on Thursday. Southerly breezes will freshen over the course of Friday and Saturday, in advance of a stronger cold front pushing across the Lower Mississippi Valley. && .FIRE WEATHER... The 6 am balloon sounding from Tallahassee showed a strong subsidence inversion based near 2,100 feet. This will put a hard cap on the rise of smoke at that level. However, an increase in south and southwest transport winds will improve dispersion today. This evening, a weakening cold front will pass most of the districts, turning up stationary somewhere near Perry, Florida. The front will come with a wind shift. In advance of the front, the atmosphere will again be favorable for fog development this evening. On Tuesday, the front will retreat back northward, with weak southerly flow returning. Some lingering shallow cool air near the surface will really put a damper on the vertical lift of smoke. && .PREV DISCUSSION [619 AM EST]... .SHORT TERM [Tuesday Through Wednesday]... Cold front will ooze to a stop and turn up stationary near the western Florida panhandle coast northeast to southern Georgia Tuesday. A wide range for highs will occur across the front with mid 70s in the Big Bend down to the lower 60s in southeast Alabama. A few showers could occur especially north of the front. The front will slowly move northward through the night but a trailing shortwave trough will push the front back into the Gulf waters by the end of the day Wednesday. Cold air advection won't be as strong behind the front Wednesday and a few showers and isolated thunderstorms is possible. .LONG TERM [Wednesday Night Through Monday]... Front turns back north once again as ridging strengthens over the southern Gulf and a strong trough enters the west coast. Several days of warmer temperatures are in store as low level flow re- establishes from the south providing more warm air and moisture advection. Isolated showers are possible through Friday with Saturday appearing dry. As the upper trough moves out of the Rockies it will support a strong cold front which will sweep through Saturday night into Sunday. Cooler and drier air is on tap behind the front with highs Monday back down into the mid 60s and lows in the mid 40s. .HYDROLOGY... No flooding is expected for the next 7 days. Rises on area rivers are expected during the second half of the week ahead, thanks to a couple of wet weather systems passing across Alabama and Georgia on Wednesday and again around Friday or Saturday. However, dry weather over the past month means rivers are running near base flow. Rivers have the capacity to handle the expected 0.5-1.5 inches of rain over Alabama and Georgia without risk of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 60 73 60 75 / 10 20 20 20 60 Panama City 75 59 71 60 74 / 20 30 30 30 70 Dothan 74 48 62 53 68 / 60 70 40 40 60 Albany 75 49 64 54 70 / 20 50 40 40 60 Valdosta 76 58 73 59 73 / 0 10 30 20 60 Cross City 76 61 76 59 75 / 0 0 10 10 50 Apalachicola 73 63 72 61 74 / 0 10 20 20 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Haner MARINE...Haner FIRE WEATHER...Haner HYDROLOGY...Scholl
In the hours before
Local storm report, Dec 6, 11:55 AM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM DENSE FOG 6 E QUINCY 30.58N 84.48W
12/06/2021 GADSDEN FL BROADCAST MEDIA
TWO PEOPLE DIED IN A HEAD-ON CRASH ON HAVANA HIGHWAY
DURING DENSE FOG. VISIBILITY WAS UNDER ONE-QUARTER MILE.
&&
HANERSpecial weather statement, Dec 6, 3:14 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
314 PM EST Mon Dec 6 2021
GAZ120-122-124-062100-
Quitman GA-Randolph GA-Terrell GA-
314 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of northern Randolph,
Quitman and northern Terrell Counties through 400 PM EST...
At 313 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumpkin to near White Oak. Movement was
east at 40 mph.
HAZARD...Winds near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown, Cuthbert, Parrott, Springvale Station, Wire Bridge,
Bonapartes Retreat, Peterson Hill, White House, Crossroads, Oakville,
Chambliss, Olivers Mill, Hatcher, Morris, Brooksville, Benevolence,
Springvale and Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8495 3197 8496 3194 8496 3192 8491
3193 8480 3192 8469 3193 8468 3192 8446
3194 8444 3196 8444 3188 8436 3187 8432
3175 8490 3175 8496 3178 8496 3177 8507
3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 2013Z 286DEG 34KT 3211 8477 3188 8537
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 9:43 PM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 11 hr |
| Dec 6, 5:26 PM EST | Special Weather Statement | TAE | Walton | 49 min |
| Dec 6, 6:00 PM EST | Marine Dense Fog Advisory | TAE | 40 hr | |
| Dec 6, 6:01 PM EST | Dense Fog Advisory | TAE | Dixie, Franklin, Gadsden, Jackson, Jefferson, Lafayette and 4 more | 17 hr |
| Dec 6, 3:50 PM EST | Special Weather Statement | TAE | Clay, Lee, Randolph, Terrell | 55 min |
| Dec 6, 4:23 PM EST | Special Weather Statement | TAE | Calhoun | 52 min |
| Dec 6, 6:37 PM EST | Special Weather Statement | TAE | Early | 23 min |
| Dec 6, 5:15 PM EST | Special Weather Statement | TAE | Coffee, Dale | 45 min |
| Dec 6, 6:04 PM EST | Special Weather Statement | TAE | Houston | 26 min |
| Dec 6, 6:27 PM EST | Special Weather Statement | TAE | Houston | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.